Forum

Feeling a bit glum and perplexed.

Hello everyone I hope to find you all well as can be and happy. Feels like spring is here doesnt it. Lovely blue sky and crisp air…

Well here is the glum prob:

I have had three MRIs upto date and they are pretty much as they were the first time. 2 white matter legions on my left temporal lobe. And a bit of something or other on my c-spine (i cannot for the life of me remember what though) but cant have been of much significance.

Any way, for a few weeks now I have been getting slower again…I am slow anyway… and my legs feel like tree trunks. I was having a real nasty cramp in my left foot so went to ask my daughter if she would massage it for me…as i was walking through to the living room my right leg would not come up of the floor…it just stopped dead without any warning. I was willing it to move but i couldnt even feel it let alone make it move.

After a struggle my daughter managed to get me to sit down on a kitchen type chair but my right leg was sticking out and still refused to budge. It was like this for about ten minutes and then slowly began to come back to life.

I have been getting a lot of pain in my arms and legs, tolerable, but getting worse and although i am still managing to go to work i am finding it increasingly difficult. I also have to plan most of what i do with great care otherwise i come to a full stop and feel exausted. fatigue seems to be getting the better of me again as well at the moment.

Just what do you do when all seems well to the clinicians…and you are left on their books but with no planned appointments, and told you only need to see them if something goes wrong. Just what and how much has to go wrong and what sort of something if it is not any of the above unless things show up on tests etc:?? And have they kept me on their books for good reason? just in case/ do they do that?

I have been wondering if this symptom increase has anything to do with the steroid treatement i had two years last November having lost any effect it may have had? I hope that doesnt sound like a daft thing to say? Or such meds only keep or help for so long before symptoms start up again…

So many questions…

Anyway…thats why im feeling a bit in the dumps…I am comming to the point of “am I imagining it all”…

But I know im not, i have much better things to do that send myself potty and but for being on a megga go slow with my movements I would be planning great escapes and activities…however…it does all get to you a bit and frustrates the hell out of you doesnt it…

Well, thanks for listening and I would be grateful for any ideas or comments…even if it is to say hello.

Take care and hope to see you soon xx Maria.

((((hugs)))) Maria

Firstly, no you’re not imagining it. It’s not all in your head. It’s simply that the docs can’t pin down exactly what it is at the moment. Sadly so many conditions aren’t always so easy to identify, which is why it’s so important that you make them aware of what’s going on. Everything that you can tell them helps.

Give your GP a call, or as you’re still on his books, contact your neuro’s secretary directly and explain to them what you’ve told us. Either way you need to see someone. At the very least how you’re feeling now needs to be documented and it sounds as though some meds may be in order too. Jot everything down that’s been happening so you don’t forget anything.

A course of steroid treatment only benefits us for so long and as it was two years ago, the benefits would have worn off long ago. So no, I don’t think that’s the cause of the worsening of your symptoms.

Can you take a bit of time off work to rest up? Pushing yourself and trying to carry on as normal will make you feel worse and only work against you. A bit of time out is needed.

Sometimes it can be very much a waiting game and I think you’ll find that this is the very reason why your neuro has kept you on his books in the first place. He saw fit to give you a course of steroids two years ago so clearly he doesn’t think it’s all in your mind either. Give him a call. Tomorrow.

In the meantime make sure you rest up as much as possible.

Am sending even more (((hugs)))

Will you let us know how you get on?

Take care & good luck

Debbie xx

(((((hugs))))) from me too Maria.

Sounds awfully like something’s going on in your spinal cord o me and the spinal cord is notoriously difficult to scan - so it’s perfectly possible that there have been changes in your spinal cord that your MRIs haven’t shown up

As Debbie said, steroids don’t last that long, so these symptoms are definitely a new development. Please try and get an appointment with your neuro. At the very least you should be able to get some meds to help with your pain and with your cramps. If your neuro can’t see you for a while, or if you can’t wait, please ask your GP for help. Some baclofen might make a big difference?

Can you take some time off work? Rest really can help slow a relapse down. Revel in a dirty house and unironed clothes. Delegate the shopping and the cooking. Catch up on all those films that you never had time for. Read a few good books… Most of all, rest!

I hope the neuro can fit you in very soon!

Karen xx

Hi Maria, just realised i didn`t have you on my buddy list, like before on the old set up. Rectified that.

So sorry to hear how things have deteriorated for you. maybe you could ask to see neuro again, or MS nurse.

maybe a visit could steer the neuro closer to a dx for you, eh?

I know how much you love your work, but is it getting too much now.? What about reducing your hours love?

luv POllx

Hello Maria sorry you’re having a bad patch, just wanted to say we’re thinking of you.

Janet x

Thank you ladies your support and suggestions they are a great help. No matter how much I read up on these matters I can never remember what is what (afraid the old grey matter is playing up as well) so layman speak is very welcomed. Also, knowing that you lovely bod’s are very insightful makes a whole lot of difference to my grasp and understanding.

I will see the GP or if i am lucky the neuro as soon as is possible.

The hugs were lovely… Thanks.

[quote=“MS43”]

Hi Maria, just realised i didn`t have you on my buddy list, like before on the old set up. Rectified that.

So sorry to hear how things have deteriorated for you. maybe you could ask to see neuro again, or MS nurse.

maybe a visit could steer the neuro closer to a dx for you, eh?

I know how much you love your work, but is it getting too much now.? What about reducing your hours love?

luv POllx

[/quote] Thanks Poll. I think I do need to start looking at slowing down a bit. Money is a bit of a worry though … I have what I consider affordable debt…you know…the reliable car i needed to buy for the job, that sort of thing, I can manage the payement while working the hours i am doing…but I dont know what i would do otherwise… however I should look in to some form of support from the government. its a buggar when your health takes a dip but your finances have been worked out on your income…( its something i do a lot to help others out of sticky situations but all of this stuff is different when it comes down to yourself hey.

Still upwards and onwards…time to make a move on these things.

I did make buddies Poll when we first came on this new site, but when they dissapeared I thought i would wait untill everything was more stable before I added anyone again…i better get going on that as well.

Take care Poll and lovely to hear from you…xx Maria.

[quote=“rizzo”]

(((((hugs))))) from me too Maria.

Sounds awfully like something’s going on in your spinal cord o me and the spinal cord is notoriously difficult to scan - so it’s perfectly possible that there have been changes in your spinal cord that your MRIs haven’t shown up

As Debbie said, steroids don’t last that long, so these symptoms are definitely a new development. Please try and get an appointment with your neuro. At the very least you should be able to get some meds to help with your pain and with your cramps. If your neuro can’t see you for a while, or if you can’t wait, please ask your GP for help. Some baclofen might make a big difference?

Can you take some time off work? Rest really can help slow a relapse down. Revel in a dirty house and unironed clothes. Delegate the shopping and the cooking. Catch up on all those films that you never had time for. Read a few good books… Most of all, rest!

I hope the neuro can fit you in very soon!

Karen xx

[/quote] Thanks karen. So glad you were able to reassure me. It all makes a lot more sense than the hard stuff that pops up on the internet sites.

The good films and books sound like a really good idea as well. Rest it is for a while I think, untill I get to see the GP ore (fingers crossed) the Neuro.

xx maria.